Texas, 2017Damaging Wind in Texas, March 25, 2017
March 25, 2017 · NWS LCH · 1 event in 1 county or zone
A line of thunderstorms moved across Southeast Texas producing one report of damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved across Southeast Texas producing one report of damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 25, 5:43 AM CST, 47 minutes earlier.
Area forecast discussion, Mar 25, 5:43 AM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
643 AM CDT Sat Mar 25 2017
.DISCUSSION...
For the 03/25/17 1200 UTC TAF package.
&&
.AVIATION...
Initial band of convection pushing through South Central LA at
this time with secondary upstream development occurring over E TX
along/ahead of a CDFNT. Relied heavily on short term guidance
(RAP/HRRR) for the convective timing at each terminal since it
appeared to have a relatively good grasp on current radar trends.
Period of MVFR CIGS will occur between the convection, with VFR
amid brisk WNW winds expected behind the front by afternoon.
Numerical MOS hinting at some light VSBY restrictions and/or MVFR
CIGS toward the end of the forecast period. Will let subsequent
shifts further evaluate this potential.
13
&&
.PREV DISCUSSION... /issued 456 AM CDT Sat Mar 25 2017/
SYNOPSIS...
A line of storms is progressing east acrs the area near 30 mph.
As of 430 am, the line extends from eastern Avoyelles Parish to
Cameron. So far, the line has produced quite a bit of lightning
along with some heavy rainfall and strong gusty winds, but nothing
reaching svr limits. This activity was occurring along a trough
in advance of a cold front that stretches from eastern OK south
acrs eastern TX, part of a large vertically stacked low pres
system over OK that is moving toward the lower/mid MS valley.
24
DISCUSSION...
HRRR, NAM and RAP guidance this morning have been indicating
another line of convection developing behind the existing one,
along the cold front. Overnight trends in the regional radar
mosaic and IR stlt imagery have been slow to show this happening
thus far, although stlt has shown a thin line of clouds developing
and the past few volume scans are beginning to pick up a few
echoes. For now, kept highest PoPs along and east of where the
current band of storms is occurring this morning. However, low lvl
moisture is expected to remain sufficient ahead of the frontal
boundary that a few showers or storms could re-develop over the
area, especially once daytime heating starts. Thus, while the HRRR
has been rather aggressive with the development of this
convection early this morning, think things will trend that way
later on. That said, once any activity does develop, there will be
the potential for a few strong storms, with marginally svr wind
gusts most likely mainly from central LA into the Acadiana region
where SPC has a SLGT risk outlined for today.
Convection will shift east through the aftn as the upper trough
axis pivots east. Drier air will filter into the region with dry
weather expected tonight into Sunday. The cold front will not make
it through the area however, instead stalling and weakening. Highs
today are expected to reach the lower 80s. Some cooler air could
slip into our northwestern zones tonight, allowing for low
temperatures to fall into the middle 50s, but otherwise lows are
only forecast to reach the lower to middle 60s. A little more in
the way of sunshine on Sunday will allow high temperatures to be a
few degrees higher than today.
The next chc for showers and storms will arrive late Sunday night
into Monday as another in a series of low pres systems moves
through the region. Dynamics with this system will be a little
weaker over the area with conditions more conducive for strong to
svr storms expected to stay north of the area. This trough will
quickly transit the area within the progressive pattern aloft.
Some low rain chcs could linger over the area on Tuesday as a weak
sfc front stretches west to east acrs northern/central LA.
A more robust trough will cross the southwestern states and enter
the southern plains Wednesday. The upper trough and its
associated sfc low will move toward the lower/middle MS valley
through Thursday, bringing a decent chc for convection Wednesday
into Thursday. This system will also have the potential to bring
some svr storms to the area. However, there are some differences
in model solutions regarding timing and strength of the various
features. After a brief reprieve on Friday, another system looks
to affect the area by next weekend (just beyond this fcst period),
but ongoing differences among the global models keeps fcst
confidence rather low at this time.
Abv normal temperatures are expected to prevail again through the
upcoming week with lows in the 60s and highs in the lower to
middle 80s each day.
24
MARINE...
Strong southerly winds and elevated seas will diminish today with
winds becoming more southwesterly as a cold front approaches the
coastal waters and stalls. Sctd showers and tstms can be expected
this morning as the front moves into the area, with activity
exiting to the east late this aftn and evening as drier air moves
into the area. Winds will shift back to the south by Sunday as
the stalled front washes out. Light to moderate southerly winds
will prevail through early next week, strengthening by midweek as
another low pres system approaches from the west.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 56 83 65 / 40 10 10 20
LCH 81 62 82 68 / 60 10 10 10
LFT 82 65 84 68 / 80 10 10 10
BPT 82 63 82 69 / 50 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION until 1 PM CDT this afternoon for
GMZ435-450-452-455-470-472-475.
&&Hazardous weather outlook, Mar 25, 4:44 AM CST, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
544 AM CDT Sat Mar 25 2017
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
261045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
544 AM CDT Sat Mar 25 2017
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...Today and Tonight
A band of showers and thunderstorms will continue to move east
this morning across Acadiana. Additional scattered showers and
thunderstorms are expected to develop later this morning and move
east through the afternoon. While widespread severe weather is not
expected, a few storms will be capable of producing strong wind
gusts as well as frequent cloud to ground lightning and heavy
downpours.
Convection will end by this evening with dry weather expected
overnight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A series of systems will affect the area through the week, with
the first on Monday and another Wednesday into Thursday. The risk
for severe weather will be minimal on Monday but there is a
slight risk for severe storms with the midweek system.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today.
GMZ430-432-435-450-452-455-470-472-475-261045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
544 AM CDT Sat Mar 25 2017
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...Today and Tonight
Small craft exercise caution conditions are expected over the
coastal waters this morning, with conditions improving through the
afternoon. Scattered showers and a few thunderstorms will be
possible, mainly over the nearshore waters. Occasional cloud to
ground lightning will be possible with any storms that develop.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
An active pattern will bring another storm system by mid-week.
Small Craft Advisory conditions along with strong storms will be
possible from late Wednesday into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
24
In the hours before
Special weather statement, Mar 25, 12:48 AM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
148 AM CDT SAT MAR 25 2017
LAZ041-073-TXZ215-216-262-250730-
West Cameron LA-Calcasieu LA-Orange TX-Jefferson TX-
Southern Newton TX-
148 AM CDT SAT MAR 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND WESTERN
CALCASIEU PARISHES...CENTRAL JEFFERSON...SOUTHWESTERN NEWTON AND
ORANGE COUNTIES UNTIL 230 AM CDT...
At 147 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Forest Heights to near Central Gardens to
near Winnie. Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Vinton, Deweyville, Central Gardens,
Hamshire, Starks, Mauriceville, China, Rose City, Pine Forest,
Lakeview and Lunita.
A tornado watch remains in effect until 400 AM CDT for southwestern
Louisiana...and southeastern Texas.
LAT...LON 3018 9420 3016 9411 3020 9409 3022 9411
3024 9405 3024 9390 3030 9390 3041 9339
3020 9340 3002 9351 2994 9376 3000 9379
2999 9386 2997 9384 2989 9391 2976 9435
2989 9436 2989 9444 2997 9444
TIME...MOT...LOC 0647Z 255DEG 35KT 3022 9379 3003 9399 2987 9441
13Thunderstorm Wind, Jefferson
- When
- March 25, 6:30 AM CST
- Where
- Jefferson County, 1.38 mi WNW of Amelbulk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.090, -94.290
A picture was sent in of a free standing metal tower bent from winds during a thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in Oregon, March 25, 20171 death · 1 event
- Tornado and Flash Flood in Missouri, March 25 to 30, 2017$303,000 · EF1 · 26 events
- Tornado and Damaging Winds in Arkansas, March 25, 2017$335,000 · EF0 · 5 events
- Hail and Damaging Winds in Mississippi, March 25, 2017$227,000 · 1 in hail · 12 events
- Sneakerwave in Texas, March 25, 20171 injured · $100,000 · 1 event
- Damaging Winds in Louisiana, March 25, 2017$48,000 · 54 kt wind · 2 events
- Damaging Wind in Missouri, March 25, 2017$30,000 · 50 kt wind · 1 event
- Damaging Winds in Mississippi, March 25, 2017$20,000 · 55 kt wind · 2 events
- High Surf in Hawaii, March 25 to 28, 201713 events
- Hail and Damaging Wind in Louisiana, March 25, 20171.75 in hail · 8 events
- Winter Weather in Michigan, March 25 to 26, 20178 events
- Hail and Damaging Wind in Louisiana, March 25, 2017$8,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 687974.